Wyoming, 2010

Winter Storm in Wyoming, December 20 to 23, 2010

December 20 to 23, 2010 · NWS CYS · 30 events in 10 counties and zones

A cold front ungulated across portions of southeast Wyoming and was the focal point for significant snow.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A cold front ungulated across portions of southeast Wyoming and was the focal point for significant snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 20, 5:07 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 20, 5:07 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
507 AM MST MON DEC 20 2010

.UPDATE...
RECEIVING OBSERVATIONS ACROSS THE FAR NORTHERN NEBRASKA PANHANDLE
OF LIGHT FREEZING RAIN/DRIZZLE...SO HAVE RAISED POPS UP THAT WAY
AND UPDATED THE MORNING WEATHER GRID ACCORDINGLY.

&&

.PREV DISCUSSION... /ISSUED 320 AM MST MON DEC 20 2010/

SHORT TERM...TODAY THROUGH WEDNESDAY
CURRENT WATER VAPOR/500 MB ANALYSIS SHOWS THE PERSISTENT DEEP UPPER
LOW SPINNING OFF THE PACIFIC NORTHWEST COAST. A VERY ACTIVE 160-KT
JET STREAM WAS BRINGING COPIOUS PACIFIC MOISTURE INLAND THROUGH
CALIFORNIA...THE SOUTHERN GREAT BASIN...CENTRAL ROCKIES AND NORTH
CENTRAL PLAINS. THE REGIONAL SURFACE ANALYSIS DEPICTED A WARM FRONT
FROM A WESTERN MONTANA LOW SOUTHEAST TO ANOTHER LOW OVER EAST
CENTRAL WYOMING AND INTO NORTHERN KANSAS. A COLD FRONT TRAILED SOUTH
FROM THE MONTANA LOW THROUGH EASTERN IDAHO AND CENTRAL UTAH. A
CORNUCOPIA OF PRECIPITATION WAS AFFECTING MUCH OF THE REGION...WITH
SNOW FROM SOUTHWEST THROUGH EAST CENTRAL WYOMING AND INTO SOUTH
DAKOTA...LIGHT RAIN/SNOW FROM SOUTH CENTRAL WYOMING INTO NORTHERN
COLORADO WHERE TEMPERATURES WERE ABOVE FREEZING...TO LIGHT FREEZING
DRIZZLE AND FREEZING FOG ACROSS MUCH OF NEBRASKA. THE SOUTHEAST
CORNER OF WYOMING HAS THUS FAR BEEN VOID OF PRECIPITATION. SURFACE
WINDS WERE SOUTHWESTERLY 20 TO 30 MPH WITH GUSTS TO 35 MPH IN THE
WIND PRONE CORRIDORS OF SOUTHEAST WYOMING...AND SOUTHEASTERLY AROUND
10 MPH ACROSS THE NEBRASKA PANHANDLE.

THE 00Z MODELS (GEM/GFS/NAM/ECMWF) ALL DO A DECENT JOB HANDLING THE
SHORTWAVE TROUGH MOVING NORTHEAST ACROSS WYOMING AND COLORADO THIS
MORNING INTO THE NORTHERN PLAINS AND UPPER MIDWEST THIS AFTERNOON
AND TONIGHT. THE WARM FRONT DRAPED ACROSS EASTERN WYOMING AND
WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO LIFT NORTHEAST AS THE
SURFACE LOW AND COLD FRONT TO THE WEST MAKE THEIR WAY EAST ACROSS
THE REGION TODAY. ACCUMULATING SNOWS WILL CONTINUE FOR THE
MOUNTAINS...LARAMIE RANGE AND NORTHERN CWA THIS MORNING BEFORE
DIMINISHING THIS AFTERNOON. NEW SNOW TOTALS OF 3 TO 6 INCHES ARE
EXPECTED FOR THE SNOWY AND SIERRA MADRE RANGES THIS MORNING...WITH
UP TO 3 INCHES FROM THE LARAMIE RANGE INTO THE NORTHERN NEBRASKA
PANHANDLE. DON'T PLAN TO MAKE ANY CHANGES TO THE CURRENT WINTER
WEATHER HAZARDS...WHICH WILL EXPIRE AT 18Z TODAY. THE PRESSURE
GRADIENT WILL TIGHTEN TODAY AS LOW AND COLD FRONT PASS ACROSS THE
CWA. WESTERLY WINDS WILL PICK UP OVER MUCH OF THE WYOMING CWA WITH
GUSTS OF 40-50 KT FOR THE WIND PRONE CORRIDORS. FURTHER EAST OVER
THE PANHANDLE...SUSTAINED WINDS WILL NOT QUITE REACH ADVISORY
CRITERIA WITH 20-25 KT GUSTING TO 30 KT AT TIMES. AFTER A BRIEF
LULL LATER TODAY...SNOW WILL BEGIN TO INCREASE AND SPREAD
NORTHEAST FROM NORTHERN COLORADO INTO THE MOUNTAINS AND LARAMIE
RANGE TONIGHT AND TUESDAY WITH THE NEXT SHORTWAVE PASSAGE. SEVERAL
MORE INCHES OF SNOW ARE FORECAST FOR THE MOUNTAINS THROUGH
WEDNESDAY...AND A WINTER WEATHER ADVISORY WILL NEED TO BE
CONSIDERED TODAY. TEMPERATURES TODAY WILL BE WARMEST OVER THE
SOUTHEAST CWA WITH HIGHS IN THE 40S...WHILE THE RANGES WILL SEE
20S AND 30S. MOST AREAS TONIGHT WILL BE 10 DEGREES COOLER. HIGHS
BOTH TUESDAY AND WEDNESDAY WILL AVERAGE ABOUT 5 DEGREES ABOVE
NORMAL.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
MODELS IN REASONABLE AGREEMENT THROUGH NEXT WEEKEND. THE MAIN FORECAST
CONCERN IS AN UPPER LEVEL TROUGH FORECAST TO PUSH INTO SRN GREAT BASIN
REGION WEDNESDAY NIGHT...AND THEN INTO THE ROCKIES THURSDAY. TYPICALLY...
SYSTEMS THIS FAR SOUTH EJECT NORTHEASTWARD AND BRING A DECENT CHANCE
OF SIGNIFICANT SNOWFALL TO THE HIGH PLAINS. MODELS...HOWEVER...ARE
SHOWING THIS STORM SYSTEM PUSHING NEARLY DUE EASTWARD WELL SOUTH
OF THE REGION WHILE WEAKENING. THE BEST CHANCES FOR ACCUMULATING
SNOWFALL WILL REMAIN IN THE MOUNTAINS OF CARBON AND ALBANY COUNTIES
THROUGH THURSDAY WITH LIGHTER AMOUNTS ACROSS THE VALLEYS AND HIGH
PLAINS. AS OF THIS TIME...A WHITE CHRISTMAS LOOKS UNLIKELY ACROSS
THE HIGH PLAINS WITH THIS SYSTEM QUICKLY PUSHING EASTWARD BY
THURSDAY NIGHT. KEPT POPS BETWEEN 20 AND 35 PERCENT ACROSS THE VALLEYS
AND HIGH PLAINS WITH PROBABILITIES OVER 60 PERCENT IN THE MOUNTAINS.
MODELS THEN SHOW A RIDGE OF HIGH PRESSURE RETURNING TO THE WESTERN
UNITED STATES AS A STRONG LOW PRESSURE SYSTEM AND TROUGH REMAINS
OVER THE EASTERN PACIFIC INTO NEXT WEEKEND. NORTH TO NORTHWEST
FLOW ALOFT ARE EXPECTED ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA WITH ALL MODELS SHOWING THE RIDGE AXIS TO THE WEST OF THE
CONTINENTAL DIVIDE...RESULTING IN COOL TEMPS AND A FEW DRY COLD
FRONTS PUSHING SOUTHWARD FROM SOUTHERN CANADA...BRINGING REINFORCING
SHOTS OF COLDER AIR ESPECIALLY TO THE HIGH PLAINS EAST OF THE
LARAMIE RANGE. THEREFORE...KEPT TEMPS ON THE COOL SIDE AND NEAR OR
SLIGHTLY BELOW NORMAL FOR THIS TIME OF THE YEAR WITH HIGHS IN THE
20S AND 30S ACROSS MOST OF THE REGION.

AVIATION...12Z TAF ISSUANCE
WIDESPREAD MVFR/IFR CIGS AND VSBY EXPECTED TO CONTINUE THIS MORNING
ACROSS MOST AREAS WITH FOG NEAR KAIA AND KSNY...SNOW ACROSS WYOMING
WEST OF THE LARAMIE RANGE...AND A MIX OF FRZG DRIZZLE AND SNOW AT KBFF
AND KCDR. KCYS AND KLAR MAY ESCAPE THE WORST CONDITIONS DUE TO
DOWNSLOPE WINDS THIS MORNING...BUT KEPT VCSH AND LOWER CIGS FOR NOW.
CONDITIONS ARE EXPECTED TO IMPROVE THROUGH LATE THIS MORNING WITH VFR
CONDITIONS EXPECTED BY NOON...EXCEPT FOR KRWL WHICH MAY HOLD ONTO
LOW CIGS AROUND 2000 FT AGL THROUGH THE DAY.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED THROUGH THE MIDDLE OF THE WEEK
WITH HIGH HUMIDITIES...COOL TEMPERATURES...AND PERIODS OF RAIN AND
SNOW. WINDS WILL INCREASE FROM THE WEST TO NORTHWEST TODAY AS A LOW
PRESSURE SYSTEM MOVES ACROSS SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE. GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE OVER MUCH OF
SOUTHEAST WYOMING...AND 20 TO 35 MPH OVER THE PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 11 AM MONDAY FOR WYZ112-WYZ114.
     WINTER WEATHER ADVISORY UNTIL 11 AM MONDAY FOR WYZ101-WYZ102-
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ111-WYZ113-
     WYZ115-WYZ116.
NE...WINTER WEATHER ADVISORY UNTIL 11 AM MONDAY FOR NEZ002-NEZ095.

&&

SHORT TERM/FIRE WEATHER/UPDATE...JAMSKI
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Dec 20, 5:06 AM MST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
506 AM MST MON DEC 20 2010

NEZ003-019>021-054-055-096-WYZ107-108-118-119-211215-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
506 AM MST MON DEC 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING...MAINLY AREAS ALONG AND SOUTH OF
THE NORTH PLATTE RIVER VALLEY.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL CONTINUE ACROSS THE LOWER ELEVATIONS OF WESTERN
NEBRASKA THIS MORNING WITH VISIBILITIES LESS THAN 1 MILE. THE FOG
IS EXPECTED TO LIFT BY NOON. OTHERWISE...THERE IS A CHANCE OF
RAIN AND SNOW NEAR THE SOUTHERN LARAMIE RANGE THIS MORNING...BUT
ANY SNOW ACCUMULATIONS WILL BE LIGHT AND BELOW ONE INCH MAINLY ON
GRASSY OR ELEVATED SURFACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WHICH WILL PUSH ACROSS THE REGION THIS MORNING WILL
RETURN NORTHWARD AS A WARM FRONT ON TUESDAY...RESULTING IN ANOTHER
CHANCE OF SNOW. SOME LIGHT SNOW ACCUMULATION IS POSSIBLE NEAR THE
MOUNTAINS IN WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-095-WYZ101>106-109>117-211215-
DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
506 AM MST MON DEC 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWESTERN NEBRASKA
PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE THIS MORNING...ESPECIALLY IN THE
MOUNTAINS...WHERE AN ADDITIONAL 4 TO 8 INCHES OF SNOW ACCUMULATION
IS EXPECTED TODAY. IN THE LOWER ELEVATIONS...UP TO 2 INCHES OF
SNOW IS EXPECTED THIS MORNING WITH THE HIGHER AMOUNTS WEST OF THE
LARAMIE RANGE. IN ADDITION...SOME FREEZING DRIZZLE OR FREEZING
RAIN IS EXPECTED ACROSS THE NORTHERN NEBRASKA PANHANDLE AND
NIOBRARA COUNTY IN WYOMING. ANY ICE ACCUMULATION WILL GENERALLY BE
LESS THAN A TENTH OF AN INCH THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WHICH WILL PUSH ACROSS THE REGION THIS MORNING WILL
RETURN NORTHWARD AS A WARM FRONT ON TUESDAY...RESULTING IN ANOTHER
CHANCE OF SNOW. ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE THROUGH
TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Dec 20, 5:14 AM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 AM MST MON DEC 20 2010

NEZ002-095-201500-
DAWES-NORTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...HARRISON
514 AM MST MON DEC 20 2010

AREAS OF LIGHT FREEZING DRIZZLE OR RAIN HAVE DEVELOPED OVER THE
AREA EARLY THIS MORNING...AND WILL PERSIST UNTIL AROUND 8 AM.
BE ESPECIALLY CAUTIOUS WHILE DRIVING AS ROADS MAY BE SLICK.

JAMSKI
Local storm report, Dec 20, 6:14 AM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 AM MST MON DEC 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     SNOW             RAWLINS                 41.78N 107.23W
12/20/2010  M6.0 INCH        CARBON             WY   TRAINED SPOTTER

            PARTS OF RAWLINS HAVE LOST POWER.

&&

TTRUDEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Blackhall Mountain SNOTEL estimated 63 inches of snow for the event.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Webber Springs SNOTEL estimated 59 inches of snow for the event.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Little Snake River SNOTEL estimated 50 inches of snow for the event.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Old Battle SNOTEL estimated 74 inches of snow for the event.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Sandstone Ranger Station SNOTEL estimated 31 inches of snow for the event.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Battle Mountain SNOTEL estimated 23 inches of snow for the event.

Winter Storm, Sierra Madre Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Divide Peak SNOTEL estimated 36 inches of snow for the event.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Cinnabar SNOTEL estimated 34 inches of snow for the event.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Brooklyn Lake SNOTEL estimated 60 inches of snow for the event.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Sand Lake SNOTEL estimated 48 inches of snow for the event.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

North French Creek SNOTEL estimated 57 inches of snow for the event.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

South Brush Creek SNOTEL estimated 30 inches of snow for the event.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Public reported 18 inches of new snow in Fox Park.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Public reported 14 inches of new snow in Albany.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Public reported 14 inches of new snow in Centennial.

Winter Storm, Upper North Platte River Basin

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Upper North Platte River Basin forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A COOP observer reported 12 inches of new snow in Riverside.

Winter Storm, Central Carbon County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Central Carbon County forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Sage Creek Basin SNOTEL estimated 32 inches of snow for the event.

Winter Storm, Central Carbon County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Central Carbon County forecast zone
Reported by
Public
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Public reported 6 inches of snow in Walcott Junction.

Winter Storm, Laramie Valley

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Laramie Valley forecast zone
Reported by
Law Enforcement
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

Law enforcement reported 12 inches of new snow in Laramie.

Winter Storm, Central Carbon County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Central Carbon County forecast zone
Reported by
Law Enforcement
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Law enforcement reported 8 inches of snow in Rawlins.

Winter Storm, Southwest Carbon County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Southwest Carbon County forecast zone
Reported by
Trained Spotter
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Trained spotter reported 15 inches of new snow in Baggs.

Winter Storm, Southwest Carbon County

When
December 20, 7:00 AM MST to December 23, 3:00 AM MST
Where
Southwest Carbon County forecast zone
Reported by
Public
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Public reported 18 inches of snow in Dixon.

Winter Storm, Snowy Range

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Snowy Range forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

COOP observer 16 SE of Saratoga reported 28 inches of new snow.

Winter Storm, Upper North Platte River Basin

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Upper North Platte River Basin forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

COOP observer 4 N of Saratoga reported 11 inches of new snow.

Winter Storm, North Snowy Range Foothills

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
North Snowy Range Foothills forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Public reported 14 inches of snow in Arlington.

Winter Storm, East Platte County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
East Platte County forecast zone
Reported by
Trained Spotter
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

Trained spotter 15 S of Wheatland reported 6 inches of new snow.

Winter Storm, East Platte County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
East Platte County forecast zone
Reported by
Trained Spotter
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

Trained spotter 12 S of Wheatland reported 6 inches of new snow.

Winter Storm, East Platte County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
East Platte County forecast zone
Reported by
Trained Spotter
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

Trained spotter in Chugwater reported 10 inches of new snow.

Winter Storm, Goshen County

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
Goshen County forecast zone
Reported by
Trained Spotter
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

Trained spotter 3 SW of Yoder reported 6 inches of new snow.

Winter Storm, South Laramie Range Foothills

When
December 20, 7:00 AM MST to December 22, 3:00 AM MST
Where
South Laramie Range Foothills forecast zone
Reported by
SNOTEL
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

Crow Creek SNOTEL estimated 12 inches of snow for the event.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266838, 266839, 266840, 266841, 266842, 266843, 266844, 266845, 266846, 266847, 266848, 266849, 266850, 266851, 266852, 266853, 266854, 266855, 266856, 266857, 266858, 266859, 266860, 266861, 266862, 266863, 266864, 266865, 266866, 266867.